MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL EXPRSEW III AC+ RTN PLATE 5PK; SUTURE/NEEDLE PASSER, SINGLE-USE

MEDOS INTERNATIONAL SàRL EXPRSEW III AC+ RTN PLATE 5PK; SUTURE/NEEDLE PASSER, SINGLE-USE
Model Number 288234
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during an unknown procedure, while using an expressew iii autocapture + retention plate/loading tool-5 pack, the retention plate was loaded properly and pre-use check was done.However, retention plate dislodged from expressew instrument during usage.Surgeon was able to sight it arthroscopically during surgery, removed it and discarded it.No surgical delay or patient consequences reported.Additional information reported from the affiliate stated the event occurred during a supraspinatus rotator cuff repair and the procedure was completed by autocapture board was retrieved.A new autocapture board was reloaded onto the expressew instrument.It was also reported that a surgical delay of 1 hour occurred but there was no known patient consequences due to this delay.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary:according to the information provided, it was reported that during a supraspinatus rotator cuff repair, while using an expressew iii autocapture + retention plate/loading tool-5 pack, the retention plate was loaded properly, and pre-use check was done.However, retention plate dislodged from expressew instrument during usage.Surgeon was able to sight it arthroscopically during surgery; autocapture board was retrieved.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However a photo was provided.Upon visual inspection of the photo, revealed that retention plate was dislodged, therefore complaint reported can be confirmed.Hands on complaint device should provide more evidence to be able to discern a specific root cause, however, device reported was discarded.The possible root cause can be related when the plate sticks above the profile of the device, it can contact the cannula dam, contributing in the detaching of the plate.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number52999, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
EXPRSEW III AC+ RTN PLATE 5PK
Common Device Name
SUTURE/NEEDLE PASSER, SINGLE-USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10439629
Report Number1221934-2020-02282
Device Sequence Number14190145
Product Code LXH
UDI-Device Identifier10886705027118
UDI-Public10886705027118
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number288234
Device Catalogue Number288234
Device Lot Number52999
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer09/27/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1